PMR and interactions with meds for other conditions
I am a 64 yr old female diagnosed with high blood pressure in February. I also have mild asthma but am otherwise healthy, active, good diet and weight. I was put on a bp medication that caused a cough and subsequent flare up of asthma. I switched to something that was less effective in controlling bp but had no side effects. Switched again to drug that worked well but caused mild hives, which I could live with. I had Pfizer doses in spring and was given Reclast infusion for osteopenia in August. I had predictable symptoms after the infusion but they didn’t subside in two weeks, which is the customary outside range for the pain. I consulted the endocrinologist who suggested waiting until two month mark. PS that’s a long time to wait to deal with these symptoms. I managed on alternating Tylenol and Aleve and was miserable. On the advise of a friend in the medical profession I contacted the FDA and was told that many people receiving Reclast had reported similar long term debilitating side effects. Someone else said it has a black box warning now. Until the bp medication I’d never had any issue with test, drug, treatment. After two months I contacted him and said I felt like an 80 year old. He suggested contacting my GP. GP put me on 6 day tapering pack twice. 3rd day of tapering symptoms started coming back and was back to square one on last day each time. I saw a rheumatologist who did a battery of blood work and suspects PMR. It’s not a slam dunk diagnosis for her. I did well on 12 mg of prednisone and went to 8 after a week. It’s now 2 weeks into lower dose and I’m back to miserable. Doctor doesn’t want me to get booster or flu shot. I travel for work every week, so am concerned about exposure. I’d love an easy diagnosis and quick fix but have learned that lots of issues are multifactorial.
I guess this a lot of spewing but would love folks to share anything that could live in this space. Thank you!